Alert archive / Massachusetts / Wind Advisories in 2013
Wind Advisory 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Jun 7, 2013, 3:54 AM EDT for 6 counties in Massachusetts; Bristol County, Newport County, Rhode Island. It took effect at Jun 8, 2013, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2013, 3:54 AM EDT (07:54 UTC)
- In effect from
- Jun 8, 2013, 12:00 AM EDT
- Expired
- Jun 8, 2013, 9:39 AM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507 WWUS71 KBOX 070754 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EDT FRI JUN 7 2013 ...STRONG WIND GUSTS ARE EXPECTED ACROSS NANTUCKET LATE TONIGHT INTO MID MORNING SATURDAY... MAZ024-071600- /O.NEW.KBOX.WI.Y.0015.130608T0400Z-130608T1400Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 354 AM EDT FRI JUN 7 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY. * LOCATION...NANTUCKET. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT INTO MID MORNING SATURDAY. * IMPACTS...SOME LARGE TREE LIMBS MAY BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
715 WWUS71 KBOX 071510 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1110 AM EDT FRI JUN 7 2013 ...STRONG WIND GUSTS ARE EXPECTED ACROSS NANTUCKET LATE TONIGHT INTO MID MORNING SATURDAY... MAZ024-072315- /O.CON.KBOX.WI.Y.0015.130608T0400Z-130608T1400Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 1110 AM EDT FRI JUN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * LOCATION...NANTUCKET. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO MID MORNING SATURDAY. * IMPACTS...SOME LARGE TREE LIMBS MAY BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
772 WWUS71 KBOX 071955 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT FRI JUN 7 2013 ...STRONG WIND GUSTS ARE EXPECTED ACROSS NANTUCKET LATE TONIGHT INTO MID-MORNING SATURDAY... MAZ024-080400- /O.CON.KBOX.WI.Y.0015.130608T0400Z-130608T1400Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 355 PM EDT FRI JUN 7 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * LOCATION...NANTUCKET. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO MID MORNING SATURDAY. * IMPACTS...SOME LARGE TREE LIMBS MAY BE KNOCKED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
355 WWUS71 KBOX 080027 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 827 PM EDT FRI JUN 7 2013 ...STRONG WIND GUSTS ARE EXPECTED ACROSS THE FAR SOUTHEAST NEW ENGLAND COAST LATE TONIGHT INTO MID-MORNING SATURDAY... MAZ019>023-RIZ005-007-080830- /O.EXA.KBOX.WI.Y.0015.130608T0400Z-130608T1400Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...BRISTOL...NEWPORT 827 PM EDT FRI JUN 7 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY. * LOCATION...PORTIONS OF THE SOUTHEAST RHODE ISLAND COAST...AS WELL AS FAR SOUTHEAST MASSACHUSETTS. THIS INCLUDES CAPE COD AND MARTHAS VINEYARD. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...VERY LATE TONIGHT INTO MID MORNING SATURDAY. * IMPACTS...SOME LARGE TREE LIMBS MAY BE KNOCKED DOWN. A FEW ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ MAZ024-080830- /O.CON.KBOX.WI.Y.0015.130608T0400Z-130608T1400Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 827 PM EDT FRI JUN 7 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * LOCATION...NANTUCKET. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...VERY LATE TONIGHT INTO MID MORNING SATURDAY. * IMPACTS...SOME LARGE TREE LIMBS MAY BE KNOCKED DOWN. A FEW ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
044 WWUS71 KBOX 080814 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 414 AM EDT SAT JUN 8 2013 ...STRONG WIND GUSTS ARE ANTICIPATED THROUGH MID MORNING ACROSS THE FAR SOUTHEAST NEW ENGLAND COAST.... MAZ019>024-RIZ005-007-081400- /O.CON.KBOX.WI.Y.0015.000000T0000Z-130608T1400Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT 414 AM EDT SAT JUN 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * LOCATION...PORTIONS OF THE SOUTHEAST RHODE ISLAND COAST...AS WELL AS FAR SOUTHEAST MASSACHUSETTS. THIS INCLUDES CAPE COD AND THE ISLANDS. * WINDS...SOUTH 15 TO 25 MPH WITH A FEW GUSTS BETWEEN 40 AND 50 MPH. * TIMING...THROUGH MID MORNING WITH WINDS DIMINISHING THEREAFTER. * IMPACTS...SOME LARGE TREE LIMBS MAY BE KNOCKED DOWN. A FEW ISOLATED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
384 WWUS71 KBOX 081339 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 939 AM EDT SAT JUN 8 2013 MAZ019>024-RIZ005-007-081445- /O.CAN.KBOX.WI.Y.0015.000000T0000Z-130608T1400Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-NEWPORT RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BRISTOL...NEWPORT 939 AM EDT SAT JUN 8 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Jun 7, 2:00 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 7, 2:00 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
200 AM EDT FRI JUN 7 2013
.SYNOPSIS...
HEAVY RAIN AND POTENTIAL FLOODING WILL OCCUR FRIDAY AFTERNOON AND
ESPECIALLY FRIDAY NIGHT AS THE REMNANTS OF TROPICAL STORM ANDREA
TRACK UP THE NEW ENGLAND COAST. DRIER WEATHER OCCURS BY SATURDAY
AFTERNOON AND SUNDAY...BUT MORE SHOWERS AND A FEW THUNDERSTORMS
RETURN FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
155 AM UPDATE...
PERIODS OF RAIN SHOWERS WILL CONTINUE TO AFFECT SOUTHERN NEW ENGLAND
THROUGH THE EARLY MORNING HOURS. THIS IN RESPONSE TO THE INITIAL
LOW WORKING UP TOWARDS THE GREAT LAKES...RESULTING IN MID LEVEL
LIFT. TEMPERATURES WILL REMAIN IN THE 50S. THE REAL HEAVY RAIN
AND FLOOD POTENTIAL STILL EXPECTED TO HOLD OFF UNTIL FRIDAY
AFTERNOON AND NIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
***THE REMNANTS OF CURRENT TROPICAL STORM ANDREA WILL BRING HEAVY
RAIN AND POTENTIAL FLOODING FRIDAY AFTERNOON AND ESPECIALLY FRIDAY
NIGHT***
GFS AND ECMWF IN GOOD AGREEMENT ON THE TRACK OF ANDREA/S REMNANTS
AND TAKE IT ACROSS SE MA LATE FRI NIGHT INTO SAT MORNING.
CONFIDENCE IS INCREASING IN THIS TRACK SO WE HAVE USED A BLEND OF
GFS/ECMWF FOR THE FORECAST. PRIMARY THREAT FROM THIS SYSTEM IS
HEAVY RAINFALL WHICH MAY CAUSE URBAN AND POOR DRAINAGE FLOODING
WITH SMALL STREAM FLOODING A SECONDARY THREAT. IN ADDITION TO
POTENTIAL FLOODING...WINDS COULD APPROACH WIND ADVISORY CRITERIA
OVER THE CAPE/ISLANDS LATE FRI NIGHT E OF THE STORM TRACK.
RAINFALL...
RAINFALL INTENSITY EXPECTED TO BE LIGHT TO MODERATE FIRST HALF OF
FRIDAY ASSOCD WITH THE ISENTROPIC LIFT OF FRONTAL BOUNDARY TO THE
SOUTH. MODELS INDICATING SFC RIDGING NOSING DOWN FROM THE NE WHICH
WILL INITIALLY KEEP HEAVIER RAINFALL ACROSS SW ZONES WITH LIGHTEST
RAIN ACROSS NE ZONES. THEN AS THE REMNANTS OF ANDREA LIFT NORTH
FRI AFTERNOON AND NIGHT...TROPICAL MOISTURE WITH 2" PWATS WILL
ADVECT INTO SNE WHICH WILL SET THE STAGE FOR HEAVY RAINFALL LATE
FRI INTO FRI NIGHT. PWAT AND LLJ ANOMALY IS +3SD WHICH IS A STRONG
SIGNAL FOR HEAVY RAINFALL. THERE IS ALSO MARGINAL ELEVATED
INSTABILITY SO CANT RULE OUT A FEW TSTMS FRI NIGHT AS WELL.
CURRENT FORECAST SUGGESTS 2-3" RAIN POSSIBLE ACROSS SNE WITH
LOCALLY UP TO 4 INCHES. TYPICALLY THE HEAVIEST RAINFALL WITH
THESE SYSTEMS OCCUR ALONG AND WEST OF THE TRACK...SO WE ARE
TARGETING THE AREA ALONG AND WEST OF THE I95 CORRIDOR FOR THE
AXIS OF HEAVIEST RAINFALL.
HOWEVER...THERE IS STILL SOME UNCERTAINTY WITH WHERE THIS AXIS
WILL SET UP SO WE ARE ISSUING A FLOOD WATCH FOR MOST OF
SNE...EXCEPT FOR THE CAPE/ISLANDS. THE PRIMARY CONCERN IS URBAN
AND POOR DRAINAGE FLOODING ESPECIALLY IF THE BULK OF THIS
RAINFALL OCCURS IN A SHORT TIME. RIVER FLOODING IS LESS OF A
THREAT UNLESS THERE IS A LARGE AREA OF GREATER THAN 4 INCHES BUT
DO EXPECT NOTABLE RISES ON SOME OF THE SMALLER STREAMS WITH MINOR
FLOODING POSSIBLE.
WIND POTENTIAL...
LOW LEVEL JET AXIS WILL SET UP EAST OF THE TRACK OF THE
LOW...WHICH PLACES THE CAPE/ISLANDS IN THE GREATEST RISK FOR
STRONG WINDS LATE FRI NIGHT. ECMWF IS SLIGHTLY WEAKER AND FURTHER
E THAN GFS WITH THE LLJ BUT BELIEVE THERE IS A CHANCE OF WIND
ADVISORY GUSTS OF 40-50 MPH OVER THE CAPE/ISLANDS LATE FRI NIGHT
INTO EARLY SAT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HEADLINES...
* QUIET WEATHER LATE SATURDAY INTO SUNDAY
* WET WEATHER FOR THE BEGINNING PORTION OF NEXT WEEK
* QUIET LATE WEEK...BUT WET WEATHER RETURNS FOR THE WEEKEND
*/OVERVIEW AND MODEL CONSENSUS...
ENSEMBLE SOLUTIONS FORECAST A NEGATIVE NAO PATTERN HIGHLIGHTING
THE PRESENCE OF A BLOCK ACROSS THE ATLANTIC. ANTICIPATING A SLOW
TREND IN THE SYNOPTIC PATTERN...AND A BETTER CHANCE OF OCCLUSION
ACROSS THE NORTHEASTERN CONUS. WHILE THE 06.12Z GFS AND 06.0Z
ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH MASS FIELDS...SPECIFICS
FOR THE REGION REMAIN UNCERTAIN...AND THUS ONLY A MODERATE
CONFIDENCE IN THE FORECAST. SURELY IT WILL BE WET AT TIMES WITH
BRIEF LULLS IN THE WEATHER...BUT THE EXACT IMPACTS JUST CAN NOT BE
DERIVED AT THIS POINT.
*/DAY-TO-DAY DETAILS...
*/SATURDAY INTO SUNDAY...
REMNANTS OF ANDREA MOVE OUT AND WEAK HIGH PRESSURE BUILDS INTO
THE REGION. EXPECT LESSENING WESTERLY FLOW UNDER MOSTLY CLEAR
CONDITIONS AND PERHAPS AN EVENING OF FAVORABLE RADIATIONAL
COOLING. SEA-BREEZES ANTICIPATED ALONG THE SHORES DURING THE DAY
WITH THE LIGHT FLOW. INCREASING CLOUDS LATE ALONG WITH EAST-
SOUTHEASTERLY FLOW INTO MONDAY.
*/MONDAY AND THROUGH THE WEEK...
BROAD AREA OF LOW PRESSURE UNDERGOING OCCLUSION ACROSS THE
NORTHEASTERN CONUS LENDING TO A PROLONGED PERIOD OF SHOWERS AND
POSSIBLE THUNDERSTORMS /DID NOT GO WITH A MENTION OF
THUNDERSTORMS IN THE FORECAST FOR NOW/. WHILE DRIER AIR WILL WRAP
INTO THE SYSTEM THROUGH TUESDAY LESSENING SHOWER CHANCES...A
REINFORCING SHOT OF COOLER AIR AND WET WEATHER IS EXPECTED
WEDNESDAY AHEAD OF A BACK- DOOR COLD FRONT. WINDS BECOMING
NORTHERLY BEHIND THE FRONT.
*/THURSDAY...
A QUIET PERIOD ON TAP WITH WEAK HIGH PRESSURE LENDING TO DRY AND
MOSTLY CLEAR CONDITIONS UNDER LIGHT WINDS. LOW CONFIDENCE ON THIS
FORECAST. A STRONG BLOCKING PATTERN ACROSS THE ATLANTIC MAY RESULT
IN THE EARLY WEEK WEATHER LINGERING.
*/FRIDAY INTO THE WEEKEND...
MASSIVE LOW PRESSURE BUILDING BACK INTO THE REGION AND SLOWING.
LOOKS LIKE WET WEATHER WILL PREVAIL OVER THE WEEKEND.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...HIGH CONFIDENCE IN TRENDS BUT LOWER CONFIDENCE IN TIMING
TODAY THROUGH SATURDAY.
EXPECT CONDITIONS TO GRADUALLY LOWER TO MAINLY MVFR BY 12Z THIS
MORNING. MAINLY IFR CONDITIONS SHOULD THEN DEVELOP LATER THIS
MORNING AND PARTICULARLY THIS AFTERNOON/TONIGHT IN PERIODS OF HEAVY
RAIN. THERE MAY BE A RUMBLE OR TWO OF THUNDER ACROSS OUR SOUTHERN
AND EASTERN SECTIONS LATER TONIGHT...BUT DO NOT EXPECT ANYTHING
WIDESPREAD. A PERIOD OF SOUTHERLY WIND GUSTS OF 30 TO 40 KNOTS IS
POSSIBLE ALONG THE SOUTH COAST/CAPE/ISLANDS LATE TONIGHT AND EARLY
SATURDAY.
THE RAIN SHOULD COME TO AN END SATURDAY MORNING WITH AT LEAST
IMPROVEMENT TO MVFR CIGS BY LATE MORNING/EARLY AFTERNOON FROM WEST
TO EAST. FURTHER IMPROVEMENT TO VFR CONDITIONS MAY OCCUR THEREAFTER.
KBOS TERMINAL AND KBDL TERMINAL...
HIGH CONFIDENCE IN TRENDS...BUT LOW CONFIDENCE ON EXACT TIMING.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT INTO SUNDAY...MODERATE CONFIDENCE.
VFR WITH LIGHT WINDS. SEA-BREEZES FOR SHORE-LINE TERMINALS TOWARDS
MIDDAY.
MONDAY...MODERATE CONFIDENCE.
INCREASING AND LOWERING CIGS AHEAD OF POTENTIAL -SHRA LATE. E/SE
WINDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THAT WINDS/SEAS REMAIN BELOW SCA THRESHOLDS
THROUGH MOST OF FRIDAY AFTERNOON. HOWEVER...EXPECT SEAS TO
RAPIDLY BUILD FRIDAY EVENING INTO THE OVERNIGHT HOURS AS THE
REMNANTS OF TROPICAL STORM ANDREA TRACK UP THE NEW ENGLAND COAST.
THERE IS A CHANCE OF GALE FORCE WINDS OVER THE WATERS E AND S OF
CAPE COD AS THE LOW LEVEL JET MOVES OVER THE REGION SO WE ISSUED A
GALE WATCH FOR THESE WATERS. SEAS MAY BUILD TO 10-15 FT ACROSS OUR
SOUTHERN WATERS BY DAYBREAK SATURDAY.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY INTO SUNDAY...MODERATE CONFIDENCE.
SWELL DIMINISHING AS THE REMNANTS OF ANDREA MOVE OUT AND HIGH
PRESSURE BUILDS IN. WINDS BECOMING LIGHT. ANTICIPATING SEAS TO
FALL BELOW 5 FEET INTO SUNDAY NIGHT.
MONDAY...MODERATE CONFIDENCE.
LOW PRESSURE APPROACHING FROM THE WEST. INCREASING E/SE FLOW AHEAD
OF THE STORM. NOT EXPECTING ANY GUSTS...BUT PERSISTENT FETCH COULD
LEND TO 5 FOOT SEAS VERY LATE ACROSS THE OUTER S/SE WATERS.
&&
.HYDROLOGY...
RAINFALL OF 2-3" IS EXPECTED ACROSS SNE WITH ISOLATED 4" AMOUNTS.
THE HEAVIEST RAIN IS EXPECTED ALONG AND WEST OF THE I95 CORRIDOR
ESPECIALLY OVER CT AND CENTRAL MA. FLASH FLOOD GUIDANCE IS GREATER
THAN 3" IN A 6 HOUR PERIOD WITH HEADWATER GUIDANCE INDICATING 4-6"
RAINFALL IS NEEDED IN A 12 HOUR PERIOD TO BEGIN FLOODING ON THE
MAINSTEM RIVERS. SO DO NOT EXPECT MUCH RIVER FLOODING UNLESS A
LARGE AREA RECEIVES GREATER THAN 4 INCHES. SHARP RISES ARE
EXPECTED ON A FEW OF THE SMALLER RIVERS AND STREAMS WITH MINOR
FLOODING POSSIBLE. URBAN AND POOR DRAINAGE FLOODING APPEARS TO BE
THE PRIMARY THREAT FROM THIS STORM.
&&
.TIDES/COASTAL FLOODING...
NO COASTAL FLOODING IS EXPECTED ALONG THE E COAST OF MA. THERE
IS A LOW PROBABILITY OF VERY MINOR FLOODING...PRIMARILY ALONG THE
SHORES OF BUZZARDS BAY DURING THE SAT MORNING TIDE CYCLE IF
STRONG SOUTHERLY WINDS DEVELOP. ESTOFS INDICATING A 1-2 FT SURGE
BUT ASTRO TIDES ARE RATHER LOW. THE WORST CASE SCENARIO IS FOR
MINOR FLOODING...ESPECIALLY IF THE STORM TRACKS FURTHER W BUT THE
LIKELY SCENARIO IS FOR NO FLOODING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
CTZ002>004.
MA...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
MAZ002>021-026.
NH...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
NHZ011-012-015.
RI...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
RIZ001>007.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ANZ232-254>256.
&&
SYNOPSIS...KJC/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...FRANK/SIPPRELL
MARINE...KJC/SIPPRELL
HYDROLOGY...KJC
TIDES/COASTAL FLOODING...KJCHazardous weather outlook, Jun 6, 3:58 PM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT THU JUN 6 2013 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-072000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 358 PM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A HIGH PROBABILITY THAT A HIGH SURF ADVISORY WILL BE NEEDED ALONG THE SOUTH COAST FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-072000- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 358 PM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS... AS WELL AS BLOCK ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED FOR CAPE COD AND THE ISLANDS LATE FRIDAY NIGHT INTO EARLY SATURDAY. THERE IS A HIGH PROBABILITY THAT A HIGH SURF ADVISORY WILL BE NEEDED ALONG THE SOUTH COAST FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232-254>256-072000- NANTUCKET SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 PM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-233>237-250-251-072000- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 358 PM EDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:50 AM EDT | Gale Watch | BOX | 12 hr | |
| Jun 7, 3:50 AM EDT | Gale Warning | BOX | 31 hr | |
| Jun 7, 3:50 AM EDT | Small Craft Advisory | BOX | 55 hr | |
| Jun 7, 3:54 PM EDT | Small Craft Advisory | BOX | 55 hr | |
| Jun 7, 3:56 PM EDT | River Flood Warning | BOX | Worcester | 15 hr |
| Jun 7, 4:06 PM EDT | High Surf Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 50 hr |
| Jun 7, 4:37 PM EDT | Special Weather Statement | BOX | Hampden | 83 min |
| Jun 7, 5:20 PM EDT | Areal Flood Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 4 hr |
| Jun 7, 6:33 PM EDT | Areal Flood Warning | BOX | Bristol, Plymouth | 4 hr |
| Jun 7, 6:43 PM EDT | Special Weather Statement | BOX | Barnstable, Dukes | 92 min |
| Jun 7, 7:37 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 4 hr |
| Jun 7, 3:56 PM EDT | River Flood Warning | BOX | Kent, Providence | 9 days |
Nearby
Wind Advisories in Massachusetts, 2013Wind Advisories in Rhode Island, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.